Advertisement

Inventiones mathematicae

, Volume 88, Issue 2, pp 319–340 | Cite as

New volume ratio properties for convex symmetric bodies in ℝ n

  • J. Bourgain
  • V. D. Milman
Article

Keywords

Volume Ratio Symmetric Body Ratio Property Convex Symmetric Body 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A] Alexandrov, A.: On the theory of mixed volumes of convex bodies. I. Math. Sbornik2 (N5), 947–972 (1937); II. idem Math. Sbornik2 (N6) 1205–1238; III. idem Math. Sbornik3 (NI) 27–46 (1938);Google Scholar
  2. [Ba] Bambah., R.P.: Polar reciprocal convex bodies. Proc. Camb. Philos. Soc.51, 377–378 (1954)Google Scholar
  3. [Be] Bernstein, D.N.: The number of roots of a system of equations. Funkts. Anal. Prilozh.9 (N3), 1–4 (1975)Google Scholar
  4. [Bo, 1] Bourgain, J.: On Martingale transforms in finite dimensional lattices with an appendix on theK-convexity constant. Math. Nachr.119, 41–53 (1984)Google Scholar
  5. [Bo, 2] Bourgain, J.: A remark on entropy on Abelian, groups and the uniform approximation property. Studia Math. (in press) (1987)Google Scholar
  6. [B-M] Bourgain, J., Milman, V.D.: Sections euclidiennes et volume des corps symétriques convexes dans ℝn. C.R. Acad. Sci., Paris, Sér.I, t 300,13, 435–438 (1985)Google Scholar
  7. [B-Z] Burago, Y.D., Zalgaler, V.A.: Geometrical inequalities. Leningrad: Nauka 1980Google Scholar
  8. [D-M-T] Davis, W.J., Milman, V.D., Tomczak-Jaegermann, N.: The distance between certainn-dimensional Banach spaces. Israel J. Math.39, 1–15 (1982)Google Scholar
  9. [Fe] Fenchel, W.: Inégalités quadratiques entre les volumes mixtes des corps convexes. C.R. Acad. Sci., Paris, Ser. I.,203, 647–650 (1936)Google Scholar
  10. [F] Firey, W.M.J.: Support flags to convex bodies, Geom. Dedic2, 225–248 (1973)Google Scholar
  11. [F-L-M] Figiel, T., Lindenstrauss, J., Milman, V.D.: The dimension of almost spherical sections of convex bodies. Acta Math.139, 53–94 (1977)Google Scholar
  12. [F-T] Figiel, T., Tomczak-Jaegermann, N.: Projections onto Hilbertian subspaces of Banach spaces. Israel J. Math.53, 155–171 (1979)Google Scholar
  13. [G-R] Gordon, Y., Reisner, S.: Volume estimates and applications to finite-dimensional Banach spaces. PreprintGoogle Scholar
  14. [J] John, F.: Extremum problems with inequalities as subsidiary conditions. Courant anniversary volume, pp. 187–204. New York: Interscience 1948Google Scholar
  15. [K] Kauchnirenko, A.G.: Polyèdres de Newton et nombres de Milnor. Invent. Math.32, 1–31 (1979)Google Scholar
  16. [L] Lekkerkerker, C.G.: Geometry of numbers. Amsterdam: North-Holland 1969Google Scholar
  17. [Lew] Lewis, D.R.: Ellipsoides defined by Banach ideal norms. Mathematica26, 18–29 (1979)Google Scholar
  18. [Lu] Lutwak, E.: On cross-sectional measures of polar reciprocal convex bodies. Geom. Dedicata1, 79–80 (1976)Google Scholar
  19. [Ma] Mahler, K.: Ein Übertragungsprincip für konvexe Körper. Casopis Pest. Mat. Fys.68, 93–102 (1909)Google Scholar
  20. [Ma-P] Maurey, B., Pisier, G.: Séries de variables aléatoires vectorielles indépendantes et propriétés géométriques des espaces de Banach. Stud. Math.58, 45–90 (1976)Google Scholar
  21. [Mi, 1] Milman, V.D.: Almost Euclidean quotient spaces of subspaces of finite dimensional normed spaces. Proc. Am. Math. Soc.94, 445–449 (1985)Google Scholar
  22. [Mi, 2] Milman, V.D.: Random subspaces of proportional dimension of finite dimensional normed spaces; approach through isoperimetric inequality. Missouri Conf. 1984. Springer LNM 1166, 1985, pp. 106–116Google Scholar
  23. [Mi, 3] Milman, V.D.: Volume approach and iteration procedures in local theory of normed spaces. Missouri Conf. 1984, Springer LNM 1166, 1985, pp. 99–105Google Scholar
  24. [Mi,4] Milman, V.D.: Inégalité de Brunn-Minkowski inverse et applications à la théorie locale des espaces normés. C.R. Acad. Sci., Paris, Sér. I.,7302, 25–28 (1986)Google Scholar
  25. [M-S] Milman, V.D., Schechtman, G.: Asymptotic theory of finite dimensional normed spaces. (Lect. Notes in Math., vol. 1200) Berlin-Heidelberg-New York: Springer 1986Google Scholar
  26. [P-T] Pajor, A., Tomczak-Jaegerman, N.: Nombres de Gelfand et sections euclidiennes de grande dimension. Séminaire d'Analyse fonctionnelle, 1984/85, Univ. Paris VI et VIIGoogle Scholar
  27. [Pel] Pelczynski, A.: Geometry of infinite dimensional Banach spaces and operator ideals. Notes in Banach spaces, pp. 81–181. Austin and London: Univ. of Texas Press 1980Google Scholar
  28. [Pi, 1] Pisier, G.:K-convexity, Proceeding of Research Workshop on Banach Spaces, University of Iowa, 1981, pp. 139–151 Algo: Remarque sur un résultat non-publié de B. Maurey, Sém. d'Analyse Fonctionnelle, 1980/81, Exp. v., Ecole PolytechniqueGoogle Scholar
  29. [Pi, 2] Pisier, G.: Private communicationsGoogle Scholar
  30. [R] Reisner, S.: Random polytopes and volume product of symmetric bodies. Math. Scand.57, 386–392 (1985)Google Scholar
  31. [Ro] Rogalski, M.: Sur le quotient volumique d'un espace de dimension fini. Publ. Math. Univ. Pierre et Marie Curie46, C3 (1980/81)Google Scholar
  32. [R-S] Rogers, C.A., Shephard, G.C.: The difference body of a convex body. Arch. Math.8, 220–233 (1957)Google Scholar
  33. [S, 1] Saint-Raymond, J.: Sur le volume des corps convexes symétriques. Séminaire d'initiation à l'analyse 1980/81, Paris VI UniversityGoogle Scholar
  34. [S, 2] Saint-Raymond, J.: Le volume des idéaux d'opératurs classiques. Stud. Math.80, 63–75 (1984)Google Scholar
  35. [Sa, 1] Santalo, L.A.: Un invariante afin pasa los cuerpos convexos del espacio den-dimensiones. Port. Math.8, 155–161 (1949)Google Scholar
  36. [Sa, 2] Santalo, L.A.: Integral geometry and geometric probability. Encyclopedia Math. and Appl., Reading, MA: Addison-Wesley 1976Google Scholar
  37. [Sz] Szarek, S.: On Kashin's almost Euclidean orthogonal decomposition ofl n1. Bull. Acad. Pol. Sci., Ser. Sci. Math.26, 691–694 (1978)Google Scholar
  38. [Sz-T] Szarek, S., Tomczak-Jaegermann, N.: On nearly Euclidean decompositions for some classes of Banach spaces. Compos. Math.40, 367–385 (1980)Google Scholar
  39. [Zy] Zygmund, A.: Trigonometric series, Cambridge UP, 1959Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • J. Bourgain
    • 1
  • V. D. Milman
    • 1
  1. 1.Institut des Hautes Etudes ScientifiquesBures-sur-YvetteFrance

Personalised recommendations